New Jersey, 2009

Wildfire in New Jersey, April 18 to 20, 2009

April 18 to 20, 2009 · NWS PHI · 1 event in 1 county or zone

A wildfire consumed about 315 acres of woodland in Atlantic County. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire consumed about 315 acres of woodland in Atlantic County. The fire began about 2 p.m. EDT on the 18th. It started near the former Jersey Devil cabin off of Bremen Avenue in Egg Harbor City within the Pinelands National Reserve. The fire briefly caused some evacuations including one woman with respiratory problems. The fire spread east and jumped Bremen Avenue and spread to Frankfurt Avenue in Galloway Township. Portions of a white cedar tree stand burned. The fire was half contained by 630 p.m. EDT on the 18th, seventy-five percent contained by the night of the 19th and was deemed under control at 8 a.m. EDT on the 20th. The fire consumed about 315 acres of the Atlantic County white cedar swamp within the Pinelands. More than sixty firefighters from ten separate fire companies battled the blaze. The peak wind gust at the Atlantic City International Airport on the 18th was 26 mph from the westnorthwest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 18, 11:08 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 18, 11:08 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1208 PM EDT SAT APR 18 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEAST U.S. COAST WILL MOVE OFFSHORE
THIS AFTERNOON. THIS WILL ALLOW A BACKDOOR COLD FRONT TO MOVE
SOUTH THROUGH THE REGION TONIGHT BEFORE STALLING ON SUNDAY. AN
ORGANIZING LOW PRESSURE SYSTEM IN THE PLAINS STATES WILL SLOWLY
MOVE NORTHEAST AND REACH THE GREAT LAKES ABOUT TUESDAY AND THEN
PASS NORTHEAST THROUGH THE SOUTHERN ONTARIO AND QUEBEC PROVINCES
WEDNESDAY AND THURSDAY. A RETURN TO HIGH PRESSURE IS EXPECTED FOR
THE END OF THE COMING WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WRF-NMM LOOKED LIKE IT INITIALIZED SLIGHTLY BETTER THAN THE GFS
WITH THE 00Z SOUNDINGS. NORMALLY WE WOULD LEAN OUR FCST ITS WAY. BUT
THE PCPN H20 ANALYSES ARE SHOWING A PRETTY HEALTHY SWATH OF 150-200
PCT OF NORMAL PCPN H20 IN THE NE/KS/MO REGION WHERE THE GFS SUNDAY
PCPN SHOT IS COMING FROM. NONE OF THE MODELS ARE THAT AGGRESSIVE.
BEYOND SUNDAY DAY BY ITSELF HPC PREFERS THE GFS SOLUTION AS PER
GREATER CONTINUITY PLUS IT AGREES MORE WITH THE SREF MEAN THAN THE
OP WRF-NMM.

AS LONG AS ONE PREFERS AN UNSEASONABLY WARM AND MAINLY SUNNY DAY,
TODAY WILL BE THE BETTER OF THE TWO WEEKEND DAYS FOR OUR CWA. FOR
MANY PLACES THIS WILL BE THE WARMEST DAY OF 2009 SO FAR
SUPPLANTING SOME MARCH DATES. FCST SOUNDINGS ARE SUGGESTING THAT
THE CONVECTIVE TEMP WILL EITHER BARELY GET REACHED UP NORTH OR NOT
AT ALL SOUTH. THERE IS SOME MODEST MID-LEVEL MOISTURE TIED TO SOME
WEAK SHORT WAVES AFFECTING MAINLY THE NORTHERN ZONES, BUT THAT
SHOULD BE IT FOR THE CLOUDS MOST OF THE DAY. BOTH MODELS CONTINUE
TO SHOW FCST OMEGA ALONG THE NRN EDGE OF OUR CWA LATER THIS
AFTERNOON, BUT THE ENTRANCE RGN OF THE JET IS WELL TO OUR N. WITH
THE CONVECTIVE TEMP BARELY GETTING TOUCHED IF AT ALL, WE KEPT TDY
DRY THRUT. THE LWX SOUNDING HAD A FULL-SUN MAX TEMPERATURE OF 83
DEGREES, WHILE THE PBZ SOUNDING INDICATED 77. THE CHESAPEAKE BAY
SHOULD HAVE SOME COOLING INFLUENCE ON THE AIR ADVECTING EAST OVER
THE DELMARVA FROM NORTHERN VA, WHILE A MILD NET DOWNSLOPE
COMPONENT MAY PUSH SLIGHTLY IN THE OPPOSITE DIRECTION FURTHERN
NORTH OVER THE FORECAST AREA. EVEN SHORE POINTS THEMSELVES OR
POINTS NEAR THE SHORE SHOULD REACH THE 70S AS A FAIR OFFSHORE
WIND SHOULD PREVAIL OVERALL, ALTHOUGH GIVEN THE H9 WINDS ARE NOT
FORECAST TO REACH 20 KTS UNTIL AFTER 18Z, SOME TRANSIENT SEA
BREEZE MAY SHOW EARLY IN THE AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
DO NOT GET USED TO SATURDAYS WEATHER AS MOTHER NATURE ONCE AGAIN
WILL BE TAKING AWAY THE PUNCH BOWL FROM US, OR AT LEAST WATERING IT
DOWN. MORE CHILLY, RAINY WEATHER IS ABOUT TO RETURN.

THE BACKDOOR COLD FRONT IS EXPECTED TO WORK ITS WAY SOUTH THROUGH
OUR CWA WITHOUT MUCH FANFARE TONIGHT. ASIDE FROM THE HI MID AND HIGH
LEVELS, FORECAST MOISTURE IS EXPECTED TO BE QUITE SCANTY AND NO PCPN
WILL BE FCST. GFS AND GFS MOS ARE NORMALLY TOO AGGRESSIVE WITH CAA
AND WE WILL COMPROMISE TOWARD NAM MOS FOR MINS GIVEN SOME DECOUPLING
MIGHT OCCUR.

THE GFS REMAINS THE MOST AGGRESSIVE WITH BRINGING RAIN TO THE GROUND
ON SUNDAY DAY. ALOFT ITS BETTER IN TUNE THAN THE WRF-NMM AS IT HAS
OUR CWA IN THE ENTRANCE RGN OF THE H2.5 JET AND ALSO FCSTS SOME MID
LVL QVEC CONVERGENCE AND FGEN FORCING. THE DRIER WRF-NMM SKIPS A
BEAT. OUR CURRENT INCLINATION BECAUSE OF THE JUICINESS OF THE AIR
MASS OVER THE CENTRAL PLAINS IS TO LEAN TOWARD THE GFS AND ADD LOW
CHC POPS IN FOR NOW. IT MIGHT BECOME A VIRGAFEST AS DRIER AIR WILL
BE WORKING ITS WAY INTO OUR CWA FROM AROUND THE CANADIAN HIGH. NOT
AS CONFIDENT ABOUT HIGH TEMPS SUNDAY, BUT LIKE THE IDEA OF AN
EARLIER IN THE DAY MAX TEMP AS THE ONSHORE FLOW FROM THE 40S OCEAN
WILL MAKE IT COOLER AS IT INTENSIFIES DURING THE AFTERNOON.

THERE IS BETTER MODEL AGREEMENT SUNDAY NIGHT ABOUT A MASSIVE SLUG OF
FCST WAA/ISENTROPIC LIFT TO DEVELOP ACROSS/NEAR THE SOUTHERN PARTS
OF OUR CWA AND START WORKING ITS WAY NORTHWARD. THIS IDEA CAN BE
SEEN IN THE SURFACE PROGS ALONE AS THE APPROACHING LOW PRESSURE
SYSTEM AND THE HIGH PRESSURE BUILDING OVER NORTHERN NEW ENGLAND WILL
NATURALLY INCREASE THE BAROCLINIC ZONE ACROSS OUR CWA. THIS DOES
HAVE SOME SIMILARITY TO THE PAST MONDAY NIGHT AS THE WAA INDUCED
PCPN ALOFT WILL BE FALLING INTO DRIER AIR NEAR THE SURFACE. THUS
POPS ARE MUCH HIGHER SOUTH THAN NORTH. IN MOST AREAS GREATEST
CONFIDENCE ABOUT MSRBL PCPN IS TOWARD MORNING. WE WERE LOOKING AT
THE FORECAST SOUNDINGS FOR THE HIGHER TERRAIN IN THE NORTHERN PART
OF OUR CWA FOR THE POSSIBILITY OF MORE SLEET OR MAYBE EVEN SNOW. THE
GFS TREND SINCE LAST NIGHTS RUN FOR 12Z MONDAY MORNING IS ABOUT
1-2C WARMER AT 850MB. THE FCST 1000-850MB THICKNESSES ARE ALSO GOING
IN THE WRONG DIRECTION, BUT BY NOT AS MUCH. AS IS THIS WOULD TAKE US
MORE TOWARD SLEET THAN SNOW AS A FROZEN PTYPE.  SINCE THE MODEL
TREND IS WARMER AND WE CURRENTLY DO NOT HAVE ANY FROZEN/FREEZING
PCPN MENTIONED WE LEFT IT AS ALL RAIN FOR NOW.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE REALLY ACTIVE WEATHER WILL OCCUR DURING THIS PERIOD. A POTENT
SPRING STORM WILL CONTINUE TO AFFECT OUR AREA FOR A FAIRLY
PROLONGED PERIOD, AT LEAST THROUGH TUESDAY. AS THE UPPER LOW CLOSES
OFF, THE SURFACE SYSTEM WILL BE SLOW TO TRAVERSE TO OUR NORTH. WITH
A STRONG EASTERLY FLOW DEVELOPING BY MONDAY MORNING, IT LOOKS AS
THOUGH MOISTURE LOADING WILL CONTINUE, AND LOW LEVEL MOISTURE WILL
REMAIN WELL FED DURING THIS EVENT. THE STRONGEST FORECAST FGEN
FORCING AND QVEC CONVERGENCE IS FROM ABT 09Z MONDAY THRU 00Z TUESDAY
AND THIS IS WHEN WE ARE EXPECTING THE MOST ORGANIZED, STEADIEST AND
HEAVIEST RAIN WITH IT DECREASING IN INTENSITY AND COVERAGE AS MONDAY
NIGHT CONTINUES. BOTH THE GFS AND ECMWF ARE FORECASTING ENUF
INSTABILITY ALOFT FOR SOME THUNDER ON MONDAY AFTERNOON AND EVENING.
SINCE WE WANT TO SEE A MORE PROLONGED TREND BEFORE INCREASING
MENTION, WE KEPT THE TSRAS ISOLATED FOR NOW.

THEN, WEDNESDAY APPEARS TO BE A TRANSITION DAY AS THE UPPER TROUGH
MOVES THROUGH, SO A SLIGHT CHANCE OR CHANCE OF SHOWERS WAS KEPT FOR
THE CWA. SOME DIFFERENCE IN THE GFS AND HPC PROGS WAS NOTED FOR
THURSDAY AND FRIDAY, BUT ALL IN ALL A HIGH PRESSURE SCENARIO IS
EXPECTED FOR THE END OF THE WEEK, SO NO PRECIPITATION WAS FORECAST.
TEMPERATURES SHOULD BE WARMING FRIDAY AND, LONGER RANGE GUIDANCE
DOES SHOW THE POSSIBILITY OF PRETTY WARM READINGS FOR NEXT WEEKEND
IF THERES FULL SUNSHINE.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

HIGH PRESSURE TO THE SOUTH WILL DOMINATE OUR WEATHER THROUGH TODAY.
THE PLACEMENT OF THIS HIGH WILL ALLOW FOR A WESTERLY FLOW DURING THE
DAY, WHICH WILL TEND TO INCREASE SOME THROUGH THE MORNING AS
VERTICAL MIXING STRENGTHENS. THERE IS A WINDOW OF OPPORTUNITY THAT
SOME GUSTS OCCUR STARTING AROUND MIDDAY AND LASTING THROUGH ABOUT
MID AFTERNOON. FORECAST SOUNDINGS INDICATE GUSTS TO ABOUT 18 KNOTS.
SINCE THE SUSTAINED WINDS ARE FORECAST TO INCREASE TO AROUND 10
KNOTS, WE DID NOT INCLUDE GUSTS AT THIS TIME GIVEN THE CLOSENESS OF
THE SUSTAINED WINDS AND GUST POTENTIAL. OUR AREA WILL BE BETWEEN TWO
SYSTEMS TODAY, ONE IS A LARGE STORM ACROSS THE CENTRAL PLAINS WHILE
ANOTHER ONE IS LURKING TO OUR NORTH IN THE FORM OF A COLD FRONT. THE
LATTER WILL HELP TO KEEP A WESTERLY FLOW ACROSS OUR AREA TODAY, AND
THE STRENGTH OF THIS FLOW LOOKS STRONG ENOUGH TO KEEP ANY SEA BREEZE
CIRCULATIONS THAT MAY DEVELOP AWAY FROM THE EASTERN TERMINALS. THE
ONLY CLOUDS WE ARE ANTICIPATING FOR TODAY IS SOME CIRRUS, ALTHOUGH
WE MAY NEED TO WATCH THE AREA OF MID LEVEL CLOUDINESS DROPPING DOWN
ACROSS WESTERN AND CENTRAL NEW YORK. THAT COULD MAKE IT INTO KABE
LATER. OTHERWISE, A FEW CUMULUS CLOUDS CANNOT BE RULED OUT HOWEVER
THE AIR MASS WILL BE WARM AND RATHER DRY, THEREFORE WE DID NOT
INCLUDE AT THIS TIME.

THE WINDS ARE THEN EXPECTED TO SETTLE DOWN QUITE A BIT LATE IN THE
AFTERNOON AND VERY EARLY IN THE EVENING. AS THE AFOREMENTIONED COLD
FRONT DROPS SOUTHWARD TONIGHT, ADDITIONAL CIRRUS WILL ARRIVE WITH
SOME MID LEVEL CLOUDINESS PROBABLY LURKING CLOSE BY WITH TIME.

OUTLOOK...
THE COLD FRONT ARRIVING FROM THE NORTH LATE TONIGHT AND SUNDAY LOOKS
TO MOVE THROUGH DRY, HOWEVER A WIND SHIFT TO THE NORTH AND NORTHEAST
WILL OCCUR. THE WINDS MAY BE LIGHT AND VARIABLE AT FIRST, THEN
BECOMING MORE SETTLED ON A NORTHEASTERLY DIRECTION SUNDAY MORNING.
AS THE ONSHORE FLOW BECOMES ESTABLISHED, THIS WILL ONCE AGAIN
INCREASE THE LOW-LEVEL MOISTURE. AS A RESULT, THE CLOUDS WILL
INCREASE AND LOWER DURING SUNDAY, WITH RESTRICTIONS PROBABLY
STARTING LATER IN THE DAY. WE WILL HAVE TO WATCH HOW QUICKLY THE
LOW-LEVEL MOISTURE RETURNS. SOME SHOWERS MAY ARRIVE LATER SUNDAY
AFTERNOON WELL NORTH OF THE WARM FRONT, THEN THE MAIN SHIELD OF
RAIN LOOKS TO OVERSPREAD THE REGION MAINLY ON MONDAY. THE
NORTHEASTERLY WIND WILL BE INCREASING SUNDAY NIGHT AND MONDAY AS THE
STORM SYSTEM MOVES INTO OUR AREA, POTENTIALLY TURNING GUSTY
ESPECIALLY FOR AREAS CLOSER TO THE COAST. WIDESPREAD CEILING
VISIBILITIES ARE EXPECTED TO IMPACT THE REGION MONDAY THROUGH MONDAY
NIGHT /PERHAPS INTO TUESDAY/ WITH VISIBILITY RESTRICTIONS OCCURRING
AT TIMES AS WELL. THE STORM SYSTEM MAY NOT BE QUICK TO MOVE OUT
DURING THE FIRST HALF OF NEXT WEEK, POTENTIALLY KEEPING OUR WEATHER
UNSETTLED AT TIMES.

&&

.MARINE...
THE LONG PERIOD EASTERLY SWELLS CONTINUE TO SUBSIDE EARLY THIS
MORNING, THEREFORE WE WILL CANCEL THE REMAINING PORTION OF THE
ADVISORY. HIGH PRESSURE TO OUR SOUTH WILL DOMINATE OUR WEATHER
TODAY, AND DESPITE THE WINDS INCREASING A LITTLE BIT ABOVE THE
SURFACE, A DEVELOPING LOW-LEVEL INVERSION /MUCH WARMER AIR ABOVE THE
COOLER WATER/ WILL INHIBIT THESE FROM TRULY MIXING DOWN TO THE
SURFACE. HOWEVER, CHANGES WILL THEN BE UPCOMING AS OUR AREA GETS
SQUEEZED BETWEEN TWO SYSTEMS. THE FIRST IS A COLD FRONT DROPPING
DOWN FROM THE NORTH, WHICH LOOKS TO SLIDE ACROSS THE AREA LATE
TONIGHT AND EARLY SUNDAY MORNING. THIS WILL TURN THE SURFACE WINDS
TO A NORTHEASTERLY DIRECTION. THE BOUNDARY HOWEVER LOOKS TO STALL
NEAR THE DELMARVA REGION LATER SUNDAY, THEN SLOWLY MOVE NORTHWARD AS
A WARM FRONT. IT IS NOT REAL CERTAIN HOW FAR NORTH THIS BOUNDARY
GETS, BUT IT DOES APPEAR NOT FAR ENOUGH TO DISRUPT ANOTHER ROUND OF
EASTERLY WINDS.

AS THE BOUNDARY TRIES TO LIFT BACK NORTHWARD, A STORM SYSTEM WILL BE
ARRIVING FROM THE WEST ON MONDAY. THIS WILL TIGHTEN UP THE PRESSURE
GRADIENT, ALLOWING THE WINDS TO INCREASE SUNDAY NIGHT AND MONDAY. AS
WITH THE LAST STORM, WHERE THE TRUE PRESSURE GRADIENT TIGHTENS UP
THE MOST IS STILL A BIT UNCERTAIN. GIVEN THE PATTERN, THE STRONGER
WINDS MAY BE MORE FOCUSED UP ACROSS OUR NORTHERN WATERS. THE
LOW-LEVEL JET STRENGTHENS EARLY MONDAY MORNING, WHICH MAY PRODUCE
SOME GALE FORCE GUSTS EVERYWHERE, BUT THEN THIS IS LOST SOMEWHAT
ACROSS THE SOUTHERN WATERS WHILE THE STRONG GRADIENT REMAINS UP
ACROSS THE NORTH. EITHER WAY, YET ANOTHER PERIOD EARLY IN THE WEEK
WHERE HAZARDOUS CONDITIONS ARE EXPECTED. WE WILL CONTINUE TO
INDICATE SOME GALE FORCE WIND GUSTS BUT NOT INCLUDE ANY HEADLINES
GIVEN THIS IS A FEW DAYS AWAY. SEAS WILL BUILD AS WELL AND PROBABLY
REACH ADVISORY CRITERIA STARTING SUNDAY NIGHT. FOR NOW, IT WAS
DECIDED TO HOLD OFF ON ISSUING AN ADVISORY.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION TUESDAY NIGHT
ALLOWING THE WINDS TO SHIFT TO MORE OF AN OFFSHORE DIRECTION. THE
WEATHER MAY REMAIN UNSETTLED AT TIMES INTO WEDNESDAY AS AN
UPPER-LEVEL TROUGH SWINGS ACROSS THE AREA.

&&

.FIRE WEATHER...
TEN HOUR FUEL MOISTURE LEVELS WILL LIKELY DRY OUT CONSIDERABLY AGAIN
TODAY. EVEN WARMER TEMPERATURES AREA EXPECTED TODAY, WHICH SHOULD
ALLOW THE RELATIVE HUMIDITY VALUES TO LOWER TO AROUND 25 PERCENT
DURING PEAK HEATING. THE WINDS HOWEVER MAY NOT REACH THE WARNING
CRITERIA, ALTHOUGH THE FORECAST SOUNDINGS SUGGEST THE POTENTIAL FOR
SOME GUSTS TO 20 MPH. AFTER COLLABORATING WITH OUR NEIGHBORING
OFFICES, THE CONSENSUS IS TO HOLD OFF ON ANY HEADLINES ATTM BUT
MAINTAIN A MENTION OF ENHANCED FIRE WEATHER CONDITIONS IN THE FIRE
WEATHER FORECAST AND THE HAZARDOUS WEATHER OUTLOOK.

&&

.CLIMATE...
FOR ANYONE KEEPING TABS...THESE ARE THE WARMEST DAY OF 2008 SO FAR
AT OUR EIGHT CLIMATE SITES. DOES NOT SAY MUCH ABOUT THIS APRIL THAT
MOST OF THESE ARE STILL FROM MARCH.

MOUNT POCONO...65 DEGREES ON APRIL 17TH
ALLENTOWN......70 DEGREES ON MARCH 7TH AND APRIL 17TH
READING........72 DEGREES ON MARCH 7TH AND 29TH
TRENTON........72 DEGREES ON MARCH 7TH
PHILADELPHIA...74 DEGREES ON MARCH 29TH
WILMINGTON.....74 DEGREES ON MARCH 29TH
ATLANTIC CITY..75 DEGREES ON MARCH 8TH
GEORGETOWN.....79 DEGREES ON MARCH 8TH

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI/DELISI
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...GORSE
MARINE...GORSE
FIRE WEATHER...GORSE
CLIMATE...GIGI
Hazardous weather outlook, Apr 18, 3:16 AM EST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT SAT APR 18 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-191000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
416 AM EDT SAT APR 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

AN ELEVATED FIRE WEATHER THREAT EXISTS TODAY DUE TO THE
WARMER TEMPERATURES AND DRY FUELS, HOWEVER THE WIND MAY BE MORE
MARGINAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-191000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
416 AM EDT SAT APR 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

In the hours before

Special weather statement, Apr 18, 12:24 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
124 PM EDT SAT APR 18 2009

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-182300-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
124 PM EDT SAT APR 18 2009

...ENHANCED BRUSH AND WILD FIRE CONCERNS FOR THIS AFTERNOON...

EARLY THIS AFTERNOON, RELATIVE HUMIDITY LEVELS HAD DROPPED BELOW
30 PERCENT OVER THE REGION, AND THEY WILL CONTINUE TO DROP THROUGH
MID-AFTERNOON. FINE FUELS ALSO WERE UNIFORMLY DRY. SUSTAINED WEST
WINDS GENERALLY WERE 10 TO 15 MPH, BUT THERE WERE SOME GUSTS ABOVE
20 MPH. AS A RESULT, THERE IS A HEIGHTENED CONCERN FOR THE
DEVELOPMENT AND SPREAD OF BRUSH AND WILD FIRES IN OUR REGION
THROUGH THE REST OF THE AFTERNOON.

MPD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Western Atlantic

When
April 18, 1:00 PM EST to April 20, 7:00 AM EST
Where
Western Atlantic forecast zone
Reported by
Newspaper
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2009Every state in 2009This day in weather historyWarnings in New Jersey, April 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 162849.